lnu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Choices at various levels of uncertainty: An experimental test of the restated diversification theorem
Växjö University, Faculty of Humanities and Social Sciences, School of Management and Economics. Nationalekonomi och Statistik. (Centre for Labour Market Policy Research (CAFO))
Linköpings universitet.
2006 (English)In: Journal of Risk and Uncertainty, ISSN 0895-5646, E-ISSN 1573-0476, Vol. 33, no 3, p. 183-196Article in journal (Refereed) Published
Abstract [en]

Our ``Restated diversification theorem'' (Skogh and Wu, 2005) says that risk-averse agents may pool risks efficiently without assignment of subjective probabilities to outcomes, also at genuine uncertainty. It suffices that the agents presume that they face equal risks. Here, the theorem is tested in an experiment where the probability of loss, and the information about this probability, varies. The result supports our theorem. Moreover, it tentatively supports an evolutionary theory of the insurance industry--starting with mutual pooling at uncertainty, turning into insurance priced ex ante when actuarial information is available.

Place, publisher, year, edition, pages
Springer , 2006. Vol. 33, no 3, p. 183-196
Keyword [en]
Loss sharing, Insurance, Risk, Ambiguity, Uncertainty, Experiment
National Category
Economics
Research subject
Economy, Economics
Identifiers
URN: urn:nbn:se:vxu:diva-3363DOI: 10.1007/s11166-006-0332-0OAI: oai:DiVA.org:vxu-3363DiVA, id: diva2:203319
Available from: 2007-06-05 Created: 2007-06-05 Last updated: 2017-12-13Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full text

Authority records BETA

Ahmed, Ali

Search in DiVA

By author/editor
Ahmed, Ali
By organisation
School of Management and Economics
In the same journal
Journal of Risk and Uncertainty
Economics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 97 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf